A few days ago I cried uncle to the anxiety (with an undercoating of PTSD), which has plagued me for quite some time, and made an appointment to see my doctor. I had recently talked to a few people about their struggles with anxiety, and the meds they take to help deal with it. I don’t like medications, because I seem to be ultra-sensitive to some of them, plus most of them can exacerbate the exact thing we’re trying to get rid of, and that just makes no damn sense whatsoever.
My doctor knows I don’t like to take pills, and often has to convince me to try them, so when we sat down to talk on Monday, and I broke down in tears over my inability to deal with this fucking anxiety, he suggested Lexapro, an SSRI-anti-depressant, which is also supposed to have anti-anxiety properties.
I suggested Ativan, which he isn’t particularly fond of, but I had to admit to him that a friend had given me one to try during an anxiety attack, and it helped calm me down within 20-30 minutes. And seriously, if you have anxiety, you know what blissful relief a reprieve from torturous cyclical thinking can be.
Needless to say, we compromised: he would give me the Ativan for “as needed” situations, and I would try the Lexapro for a long term solution.
Now mind you, the last time I took an anti-depressant, it was something called Pristiq, which I had to stop taking because of the ridiculous cost of it, and I almost slit my wrists when I was trying to wean myself off of it. I literally locked myself in my bathroom, and called my mom to come over and talk me off the fucking ledge, because of that shit. That’s when I said, “NO MORE!”. Didn’t matter what came up, I would plow through depression without a pill, because I was never going to subject myself to worse depression from an anti-depressant.
Fast forward to 5 years later and two doses of Lexapro got me looking like the town meth whore with some damn teeth grinding and jaw clenching and my inability to keep my damn tongue still in my mouth.
What. The. Fuck. *Google Lexapro and teeth grinding*
Sure enough, the meth mouth shuffle is one of the side effects of Lexapro. So doc, I tried, but I’m not doing this shit. I’m not going to keep walking around doing this, grinding my teeth down to stumps and giving myself migraines, in the hopes that the side effects will wear off. If this is what happens after two doses, I don’t want to see what happens after a third, or a fourth.
At least I still have the Ativan to calm my brain, even if it doesn’t help stop looking like the town meth whore.